Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 12, 2007, 3:01 AM PDT. It took effect at Apr 12, 2007, 10:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 3:01 AM PDT (10:01 UTC)
- In effect from
- Apr 12, 2007, 10:00 AM PDT
- Expired
- Apr 12, 2007, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 121001 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 301 AM PDT THU APR 12 2007 NVZ013-122315- /O.NEW.KLKN.WI.Y.0005.070412T1700Z-070413T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 301 AM PDT THU APR 12 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP BY LATE MORNING ACROSS NORTHERN NYE COUNTY AND CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
1 follow-up statement
000 WWUS75 KLKN 122155 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 255 PM PDT THU APR 12 2007 NVZ013-130200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-070413T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 255 PM PDT THU APR 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THE EARLY EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:20 AM PDT, 41 minutes earlier.
Area forecast discussion, Apr 12, 2:20 AM PDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 AM PDT THU APR 12 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING SNOW SHOWERS AND BREEZY WINDS. HIGH PRESSURE WILL BUILD INTO THE REGION BEGINNING TONIGHT. ANOTHER LOW PRESSURE SYSTEM WILL BRING A THREAT OF SHOWERS LATE IN THE WEEKEND. && .SHORT TERM...SATELLITE PICS SHOW CIRCULATION CENTER ASSOCIATED WITH SECOND AND STRONGER SHORT WAVE CURRENTLY MOVING INTO NERN CA WITH COOLING CLOUD TOPS OVER NWRN NV. RADAR AND SFC OBS INDICATE A BAND OF LIGHT TO MODERATE SNOW UNDER THESE COOLING CLOUD TOPS. WMC HAS ALREADY PICKED UP NEARLY A QUARTER OF AN INCH OF PRECIPITATION. IT STARTED OUT AS RAIN SO PROBABLY 1-2 INCHES OF SNOW HAS FALLEN. 06Z NAM HAS PICKED UP ON THIS AND IS SHOWING A THIRD TO ONE HALF INCH OF PRECIPITATION ACROSS LANDER/EUREKA AND FAR NRN NYE COUNTIES FROM THIS FEATURE AS IT MOVES SEWD ALONG CA/NV BORDER TODAY. THIS IS PROBABLY OVERDONE AS SYSTEM MOVES SWD RATHER RAPIDLY...SO WILL HOLD OFF ON ISSUING A SNOW ADVISORY...BUT WILL INDICATED 2-3 INCHES OF SNOW ACROSS THIS AREA IN THE FORECAST. QPF AMOUNTS ACROSS THE REST OF THE FORECAST AREA IN THE ONE TO TWO TENTHS INCH RANGE SO SNOWFALL AMOUNTS WILL GENERALLY STAY BELOW TWO INCHES IN THE VALLEYS. STRONG SFC PRESSURE GRADIENT WILL SET UP TODAY ACROSS SOUTH CENTRAL NV AND WILL ISSUE A WIND ADVISORY FOR NRN NYE COUNTY FOR LATE THIS MORNING THRU EARLY EVENING. A FEW LINGERING SNOW SHOWERS EARLY THIS EVENING ACROSS THE EAST OTHERWISE CLEARING SKIES AS UPPER RIDGE BUILDS INTO THE GREAT BASIN. NEXT UPPER TROUGH MOVING ONTO THE NRN CA COAST LATE SATURDAY WITH ASSOCIATED MOISTURE PUSHING INTO WRN NV. WENT WITH CHC POPS FROM ABOUT BATTLE MTN WWD AND SLGT CHC AS FAR EAST AS WELLS. CEC .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS IN POOR AGREEMENT THROUGH THE EXTENDED...SO MADE VERY FEW CHANGES TO FORECAST. GFS AND UKMET HAVING TROUBLE WITH PAC UPPERLEVEL TROUGH AND ASSOCIATED COLD FRONT ON SATURDAY NIGHT AND SUNDAY...NOW SHOWING SYSTEM DIGGING SOUTHEAST AND SPLITTING FROM MAIN FLOW ALOFT WEST OF THE FORECAST AREA. IF GFS VERIFIES...PORTIONS OF ERN NV MAY SEE VERY LITTLE FROM THIS SYSTEM AS DYNAMIC ENERGY TRANSLATES FURTHER SOUTH WITH UPPERLEVEL LOW FORMING IN THE SOUTHWEST U.S.. ECMWF AND DGEX A BIT MORE CONSISTENT...SHOWING ENERGY SPLITTING FURTHER EAST...RESULTING IN MORE PRECIP ACROSS MOST OF THE CWFA. GFS ENSEMBLE ALSO HAVING DIFFICULTY WITH TIMING AND POSITIONING OF THIS SYSTEM...SHOWING A VARIETY OF SOLUTIONS. SO CONFIDENCE WITH THIS SYSTEM IS LOW ATTM. KEPT POPS AROUND 40 PCT ACROSS MOST OF THE AREA THROUGH SUNDAY AND WILL WAIT FOR BETTER AGREEMENT BEFORE MENTIONING SPECIFICS ABOUT THIS SYSTEM. EXTENDED MODELS THEN SHOW UPPERLEVEL RIDGE NUDGING EAST INTO THE WRN U.S. BY NEXT WEEK...WITH MAX TEMPS BRIEFLY WARMING TO THE MID 60S ACROSS NRN AND CNTRL NV BY TUESDAY AFTERNOON. MODELS HINTING TOWARDS A STRONGER SYSTEM PUSHING ACROSS PACIFIC BY LATE TUESDAY AFTERNOON AND MOVING INTO THE AREA BY WEDNESDAY. ECMWF SHOWS THIS TROUGH DIGGING MUCH FURTHER SOUTH ACROSS THE CWFA COMPARED TO THE GFS. GFS AND DGEX MAINLY KEEPS THE SYSTEM NORTH OF NV ONLY BRUSHING HUMBOLDT AND NRN ELKO COUNTIES. KEPT POPS AROUND 15 PCT ACROSS NRN NV AND INCREASED CLOUD COVER ACROSS THE AREA. WILL WAIT FOR BETTER MODEL AGREEMENT BEFORE ADDING DETAILS TO THE FORECAST REGARDING THIS SYSTEM. STARTED LOWERING MAX AND MIN TEMPS A FEW DEGS DURING THE MIDDLE OF NEXT WEEK. TT && .AVIATION...A BAND OF LOCALLY HEAVY SNOW WILL CONTINUE TO DEVELOP ACROSS NRN NEVADA THIS MORNING...AND SLOWLY MOVE SOUTHEAST DURING THE DAY. IFR CONDITIONS ARE PROBABLE AT KWMC...KEKO AND KELY...STARTING EARLY THIS MORNING AT KWMC AND KEKO...AND LATE MORNING/EARLY AFTERNOON AT KELY. RADAR SHOWING REFLECTIVITY NEAR 40 DBZ NEAR KWMC AT 1AM...HINTING TO LOCALLY HEAVY SNOW AND LIFR CONDITIONS. THERE IS A 10% PROBABILITY OF 1/2 VIS AND CIGS BELOW 500 FT AT THESE LOCATIONS BETWEEN 1AM AND 9AM THIS MORNING. VFR CONDITIONS EXPECTED AT KTPH...HOWEVER...VERY STRONG NW WINDS EXCEEDING 30MPH WITH GUSTS TO 50MPH ARE EXPECTED TODAY AT TONOPAH STARTING LATE THIS MORNING AND CONTINUING THROUGH THIS EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NRN NYE COUNTY NVZ013 FROM 10 AM PDT TO 7 PM PDT TODAY.
Hazardous weather outlook, Apr 11, 3:30 PM PDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 330 PM PDT WED APR 11 2007 NVZ013-030>037-121200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 330 PM PDT WED APR 11 2007 .DAY ONE...TONIGHT SNOW WILL BEGIN TO SPREAD ACROSS NORTHERN NEVADA THROUGH THE EVENING AND OVERNIGHT HOURS. ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE...MAINLY NORTH OF HIGHWAY 50. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL CONTINUE THROUGH MUCH OF THE DAY THURSDAY ACROSS NORTHERN AND CENTRAL NEVADA. AN ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE IN THE VALLEYS WITH 2 TO 4 INCHES OF ADDITIONAL SNOWFALL IN THE MOUNTAINS. SNOW WILL BEGIN TO TAPER OFF THURSDAY EVENING WITH MOST SNOW BEING CONFINED TO THE HIGHER ELEVATIONS. ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN FOR LATE SATURDAY INTO SUNDAY. ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE WITH THIS STORM SYSTEM...BUT IT IS TOO EARLY TO SAY EXACTLY HOW MUCH WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.